Alert archive / Connecticut / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 73, NWS New York, NY

August 21, 2019Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Aug 21, 2019, 5:12 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2019, 5:12 PM EDT (21:12 UTC)
Expired
Aug 21, 2019, 6:01 PM EDT
In force
49 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 45 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 5:41 PM EDTTSTM WND DMG2 Ese Stepney, CTTREE DOWN ON WIRES ON TELLER ROAD.
Aug 21, 5:41 PM EDTTSTM WND DMGTrumbull, CTTREES AND WIRES DOWN ON WHITNEY AVENUE.
Aug 21, 5:42 PM EDTTSTM WND DMG2 Ne Long Hill, CTTREE DOWN ON WIRES ON DANIELS FARM ROAD AT HILLSBORO ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 1:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2157 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

081 
WUUS51 KOKX 212112
SVROKX
CTC001-212215-
/O.NEW.KOKX.SV.W.0073.190821T2112Z-190821T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
512 PM EDT Wed Aug 21 2019

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Southern Fairfield County in southern Connecticut...

* Until 615 PM EDT.

* At 512 PM EDT, a severe thunderstorm was located over New Canaan,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  Wilton around 520 PM EDT.
  Westport and Weston around 530 PM EDT.
  Bridgeport and Fairfield around 545 PM EDT.
  Trumbull around 555 PM EDT.
  Shelton and Stratford around 605 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Upton NY.

&&

LAT...LON 4125 7309 4123 7311 4120 7311 4119 7312
      4118 7312 4117 7311 4117 7310 4116 7310
      4115 7316 4116 7317 4115 7318 4111 7351
      4118 7354 4136 7318
TIME...MOT...LOC 2112Z 247DEG 20KT 4117 7346 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
969 
WWUS51 KOKX 212140
SVSOKX

Severe Weather Statement
National Weather Service New York NY
540 PM EDT Wed Aug 21 2019

CTC001-212215-
/O.CON.KOKX.SV.W.0073.000000T0000Z-190821T2215Z/
Fairfield CT-
540 PM EDT Wed Aug 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL FAIRFIELD COUNTY...

At 540 PM EDT, a severe thunderstorm was located near Trumbull, or
near Bridgeport, moving northeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Bridgeport around 545 PM EDT.
  Trumbull around 555 PM EDT.
  Shelton and Stratford around 605 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.

&&

LAT...LON 4125 7309 4123 7311 4120 7311 4119 7312
      4118 7312 4117 7311 4117 7310 4116 7310
      4115 7315 4116 7317 4115 7319 4114 7323
      4129 7332 4136 7318
TIME...MOT...LOC 2140Z 247DEG 20KT 4123 7327 

HAIL...<.75IN
WIND...60MPH
 
$$
068 
WWUS51 KOKX 212201
SVSOKX

Severe Weather Statement
National Weather Service New York NY
601 PM EDT Wed Aug 21 2019

CTC001-212211-
/O.CAN.KOKX.SV.W.0073.000000T0000Z-190821T2215Z/
Fairfield CT-
601 PM EDT Wed Aug 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southern Connecticut.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Upton NY.

LAT...LON 4125 7309 4123 7311 4120 7311 4119 7312
      4118 7312 4117 7311 4117 7310 4116 7310
      4115 7315 4116 7317 4115 7319 4114 7323
      4129 7332 4136 7318
TIME...MOT...LOC 2200Z 247DEG 20KT 4128 7313 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:33 PM EDT, 39 minutes earlier.

Area forecast discussion, Aug 21, 4:33 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service New York NY
433 PM EDT Wed Aug 21 2019

.SYNOPSIS...
A trough of low pressure will be in the area this evening. A
cold front will then slowly approach through Thursday. The
front moves across and southeast of the region Thursday night.
The cold front will move farther southeast of the region Friday
into the weekend as high pressure builds in from the north. Weak
low pressure areas and a frontal system approach early into the
middle next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms will be moving through the area as we
head into the early evening hours. Mid level shortwave lift will
shift through and interact with CAPEs of 2000-3000 J/KG with
the best lift exiting east by midnight. The biggest threat with
severe storms would be with wind gusts. There is also at least
a chance of flash flooding where the heaviest storms
concentrate.

The precipitation is expected to wind down from west to east
later this evening and there could be some patchy fog late with
a residual moist environment. Muggy overnight with low
temperatures above normal.

A moderate risk of rip current development remains into this
evening for the ocean beaches.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A cold front approaches on Thursday and passes through Thursday
evening. A pre-frontal trough probably sets up in the afternoon
across part of the Tri-State area ahead of the cold front. This
along with shortwave lift and sufficient CAPE will bring shower and
thunderstorm chances mainly during the afternoon and evening hours.
Shear profiles support the potential of at least strong storms.

Regarding temperatures and heat indices, 850mb temps are forecast to
be around 17C afternoon. Surface winds will be mostly SW, and
perhaps even more westerly away from the coast. This would normally
allow surface dewpoints to lower a few degrees in the afternoon,
however with the presence of a pre-frontal trough and approaching
cold front, this could be offset somewhat.

There is a moderate rip current risk for Thursday.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
An upper level trough lifts north of the region on Friday. Upper
level ridging moves into the region this weekend and continue into
early next week. This is fairly consistent between GFS and Canadian
models but ECMWF model breaks off a piece of the trough and keeps it
near region as weak upper level low for the weekend. For next week,
the ridge eventually moves east of the region with a weak trough
approaching from the west.

At the surface, a cold front will continue moving southeast of
Long Island Friday and into the weekend. GFS and Canadian
models likewise show a more steady front movement southeast of Long
Island while ECMWF shows a little slower movement and closer
proximity of low pressure to the region along the front.

For weather, other than some left over early morning showers on
Friday, dry conditions are forecast for Friday and much of the
weekend. Depending on how low pressure trends along the front to the
south and a frontal system approaching from the west going into
early to middle of next week, there could be a return to rain in the
forecast. Currently, it seems this scenario is more of a low end
possibility, so limited rain to slight chance, with mainly dry
conditions anticipated.

Temperatures overall forecast to be slightly below normal.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A trough of low pressure develops this afternoon ahead of an
approaching cold front with a chance of showers and
thunderstorms. Coverage of showers and thunderstorms will
increase late this afternoon, with MVFR or IFR possible in any
thunderstorm. Thunderstorm chances diminish later this evening
and overnight. Confidence in timing, placement and coverage
remains low.

Southerly winds increase to 10-15 kt with gusts to around 20 kt
possible at the NYC terminals during the afternoon. Winds
lighten from the SW this evening and overnight.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments are likely due to uncertain
coverage of thunderstorms late this afternoon.

KLGA TAF Comments: Amendments are likely due to uncertain
coverage of thunderstorms late this afternoon.

KEWR TAF Comments: Amendments are likely due to uncertain
coverage of thunderstorms late this afternoon.

KTEB TAF Comments: Amendments are likely due to uncertain
coverage of thunderstorms late this afternoon.

KHPN TAF Comments: Amendments are likely due to uncertain
coverage of thunderstorms late this afternoon.

KISP TAF Comments: Amendments are likely due to uncertain
coverage of thunderstorms late this afternoon.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.Thursday-Thursday night...Mainly VFR, MVFR or lower is
possible in showers and thunderstorms.
.Friday-Monday...VFR. MVFR in stratus passable Sunday night.

&&

.MARINE...
Southwest flow should help build seas up to 5 ft on the ocean
heading into this evening. Looks like they'll subside below 5 ft
by Thursday morning, so will leave SCA here unchanged. The rest
of the waters should remain below criteria through the night.
Winds will pick up from the SW Thursday afternoon, but winds and
seas probably remain below criteria through the day and night.

Conditions on the waters are expected to remain below SCA criteria
Friday through much of the weekend with the pressure gradient
remaining relatively weak. However, by late Sunday into Monday,
pressure gradient is forecast to tighten between strong high
pressure to the northeast and low pressure to the south and west.
Ocean zones will have greatest chance of seeing SCA conditions late
Sunday into Monday while non-ocean zones have seas remaining well
below SCA but wind gusts approaching 20 kt.

&&

.HYDROLOGY...
There is a chance of flash flooding mainly before midnight
tonight as storms move through. Additional storms with heavy
downpours and at least a low chance of flash flooding
potentially occurs Thursday afternoon into evening. No
hydrologic impacts then expected Friday through early next week.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory until 8 PM EDT Thursday for NYZ072>075-176>179.
NJ...Heat Advisory until 8 PM EDT Thursday for NJZ006-104>108.
MARINE...Small Craft Advisory until 6 AM EDT Thursday for ANZ350-353-
     355.

&&

SYNOPSIS...BC/JC/JM
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...BC/JM
AVIATION...IRD
MARINE...BC/JC/JM
HYDROLOGY...BC/JC/JM
EQUIPMENT...
Hazardous weather outlook, Aug 21, 2:03 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
203 PM EDT Wed Aug 21 2019

CTZ005>012-NJZ002-004-103-NYZ067>071-078-079-220130-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Western Bergen-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-Northwestern Suffolk-
Northeastern Suffolk-
203 PM EDT Wed Aug 21 2019

...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ006-104>108-NYZ072>074-176-177-220130-
Hudson-Eastern Bergen-Western Essex-Eastern Essex-Western Union-
Eastern Union-New York (Manhattan)-Bronx-Richmond (Staten Island)-
Northern Queens-Northern Nassau-
203 PM EDT Wed Aug 21 2019

...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ075-178-179-220130-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
203 PM EDT Wed Aug 21 2019

...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Heat Advisory.
   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ080-081-220130-
Southwestern Suffolk-Southeastern Suffolk-
203 PM EDT Wed Aug 21 2019

...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ330-335-338-340-345-220130-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
203 PM EDT Wed Aug 21 2019

...SEVERE THUNDERSTORM WATCH 609 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ350-353-355-220130-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
203 PM EDT Wed Aug 21 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Aug 21, 3:09 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service New York NY
309 PM EDT Wed Aug 21 2019

NYZ067-212000-
Orange-
309 PM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE COUNTY...

At 309 PM EDT, a strong thunderstorm was located over Glen Spey, or 7
miles northwest of Port Jervis, moving northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Middletown, Port Jervis, Howells, Cuddebackville, Otisville,
Huguenot, Deerpark and Mechanicstown.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern New York.

LAT...LON 4150 7472 4150 7448 4155 7443 4144 7436
      4136 7470 4137 7469 4138 7471 4139 7471
      4140 7474 4143 7474 4143 7476 4146 7476
      4146 7475 4149 7476
TIME...MOT...LOC 1909Z 245DEG 17KT 4144 7481
Special weather statement, Aug 21, 4:59 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service New York NY
459 PM EDT Wed Aug 21 2019

NJZ006-105>108-NYZ074-212145-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Richmond (Staten Is.)-
459 PM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM WILL AFFECT HUDSON...UNION...ESSEX AND
RICHMOND COUNTIES...

At 458 PM EDT, a strong thunderstorm was located over Millington, or
near Plainfield, moving east at 35 mph.

Winds in excess of 40 mph and quarter to half inch hail are possible
with this storm.

Locations impacted include...
Newark, Elizabeth, Bayonne, Plainfield, Bloomfield, Linden, Orange,
Summit, Millburn, Harrison, Todt Hill, Port Richmond, Kearny, Clark
and Union.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4057 7421 4060 7422 4059 7429 4061 7431
      4059 7446 4060 7446 4062 7442 4067 7440
      4065 7445 4067 7446 4075 7436 4076 7438
      4079 7437 4082 7414 4079 7415 4078 7410
      4076 7409 4079 7408 4058 7405
TIME...MOT...LOC 2058Z 263DEG 31KT 4068 7451

FEB
Local storm report, Aug 21, 5:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
506 PM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     MARINE TSTM WIND 15 S ATLANTIC BEACH EST 40.37N  73.70W
08/21/2019  M43 MPH          ANZ355             NY   BUOY

            43 MPH GUST AT NEW YORK HARBOR ENTRANCE BUOY 44065.

&&

DS
Special weather statement, Aug 21, 5:11 PM EDT, 1 minute before
Special Weather Statement
National Weather Service New York NY
511 PM EDT Wed Aug 21 2019

NYZ067-068-212200-
Putnam-Orange-
511 PM EDT Wed Aug 21 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE AND WESTERN
PUTNAM COUNTIES...

At 510 PM EDT, a strong thunderstorm was located near Gardnertown, or
near Walden, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Newburgh, Walden, Cold Spring, New Windsor, Gardnertown, Fahnestock
State Park, Orange Lake, Washingtonville, Firthcliffe, Vails Gate,
Balmville, Cornwall On Hudson and Maybrook.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern New York.

LAT...LON 4157 7396 4155 7399 4153 7400 4146 7400
      4144 7398 4149 7393 4151 7375 4135 7376
      4140 7423 4158 7423 4159 7405 4158 7405
      4159 7395
TIME...MOT...LOC 2110Z 272DEG 24KT 4150 7413

FEB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 5:48 PM EDTSpecial Weather StatementOKX57 min
Aug 21, 5:50 PM EDTSpecial Weather StatementOKX40 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.